MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 626-00-52H
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2016: ras implanted.Complex revision for pelvic discontinuity.Patient had 4 revisions prior to this, history of ra.On (b)(6) 2018: patient seen in clinic and reported that she felt hip shift and dislocate.Loosening of acetabular cup identified on x-ray.Radiology report: slight distraction of the acetabular screws in comparison to the previous examination that would be consistent.On (b)(6) 2019: removal of acetabulum implant and femoral head exchange to bipolar implant.Patient factors: sedentary, wheelchair bound, history of recurrent dislocation.Competitor stem and head noted in per product grid.
 
Additional Manufacturer Narrative
An event regarding loosening and dislocation and implantation of competitor stem and head involving a liner was reported.Conclusion: it was reported that patient felt hip shift and dislocate, loosening of accetabular cup also identified.Competitor head and stem also noted in per product grid.It was reported that competitor head and stem was used with stryker component.Based on the provided information it has been determined that this event is associated with an off-label application.As per ifu only stryker product are compatible with stryker component, using styker component with competitor consider as off label use of products.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9307403
Report Number0002249697-2019-03733
Device Sequence Number2030853
Product Code LZO
UDI-Device Identifier04546540666048
UDI-Public04546540666048
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number626-00-52H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight80